Jump to content
Lloyd

Drug metabolism rate affected by dose amount

Recommended Posts

Lloyd

Hi All,

 

Been looking every where for some information about how the amount of drug ingested will affect the metabolism rate. Point being if a smaller amount of anti depressant is ingested, is the rate that it metabolizes faster than say if a higher dose had been administered. This would mean that the entire dose is metabolized quicker thus evacuating the body quicker. Would this also affect drug half life rates?

The reason i ask i am on a very tiny amount of effexor XR extended release (6 beads - around 2.0mg). Immediately after taking it i can feel the effects quite strongly - Am taking it in the mornings. A few hours later i am relatively OK (I use that term loosely) Then my mood seems to go down hill a bit after that. The following morning it feels like its all worn off. I take the meds and we start over again.

 

I remember that dropping the dosage amounts at around the 75mg mark was ALLOT easier then when dropping dose amount around the 37.5mg mark and lower. I suspect maybe this is because the body is able to metabolise the drug much faster thus the dose doesn't quite last until the next dosage is due. This would be quite problematic with anti-depressants with shorter half lifes and maybe why smaller dose amounts are not available?

 

I found the half life graph for effexor XR 75mg, however i wonder if it differs for say 37.5mg.

 

 

Share this post


Link to post
Share on other sites
arwilliams

I would try to getting the non XR venison of the medication to take out the guess work.  I know they make them for many other medications.

They often advise not cutting tablets for ER/XR or at least do so at your own risk.

Share this post


Link to post
Share on other sites
Altostrata

Most psychiatric drugs are metabolized through specific liver enzymes. These enzymes can be overloaded by a high dosage of the drug and process the drug slower. This can also happen when the enzymes are working on other drugs as well -- a very common drug-drug interaction that can be dangerous, even cause liver damage.

 

When you reduce a drug (or remove a competing drug), you may get to a dosage such that the liver enzymes are metabolizing it faster, comparatively. The relatively faster metabolism may also cause breakthrough withdrawal symptoms when the drug wears off, particularly if the drug has a short half-life, such as paroxetine. However, because of variations in liver metabolism, this can happen with extended-release drugs, too.

 

You can tell this is happening because you get a regular daily pattern of unpleasant symptoms x hours after taking your daily dose. Depending on when you take your dose, this could be in the middle of the night. If you suspect this is happening, it's important to keep daily notes on paper about your symptoms, when you take your drugs, and their dosages. (This is one of the reasons we recommend monitoring the results of a reduction for a month.)

 

If you are getting breakthrough withdrawal when you've lowered your drug dosage, you might divide the drug so you are taking it twice a day and get coverage for the full 24 hours.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×

Important Information

By using this site, you agree to our Terms of Use.